Pulmonary thromboembolism induced by intravenous immunoglobulin therapy for Stevens-Johnson syndrome: A case report

Taketoshi Ide, Maiko Ohno, Takamichi Ito, Karin Tsukamoto, Anna Hirano, Hiroko Sonoyama, Takayuki Nakano, Masutaka Furue, Toshihiko Mashino

Research output: Contribution to journalArticle

Abstract

A 71-year-old man visited our department with multiple diffuse erythema on his trunk (day 1). The patient was administrated prednisolone(15 mg/day)for 3 month for an idiopathic thrombocytopenic purpura. From 1 month before his first visit to us, he had been treated with antibiotic and antifungal drugs for postoperative pneumocystis pneumonia after right outer ankle bone fracture surgery. He was diagnosed with drug eruption based on the clinical findings, and the drugs were discontinued. On the following day(day 2), the skin eruption developed into Stevens-Johnson syndrome with blisters and erosions on the whole body and mucosa. Then, he was given intravenous immunoglobulin(IVIG)therapy(400 mg/kg/day) for 5 days, and his skin condition gradually improved. However, dyspnea suddenly appeared on day 7. Pulmonary thromboembolism was confirmed. In spite of intensive care, the patient died on day 9. We should remember that IVIG therapy may cause lethal thrombosis.

Original languageEnglish
Pages (from-to)170-174
Number of pages5
JournalNishinihon Journal of Dermatology
Volume81
Issue number3
DOIs
Publication statusPublished - Jan 1 2019

Fingerprint

Stevens-Johnson Syndrome
Passive Immunization
Intravenous Immunoglobulins
Pulmonary Embolism
Tarsal Bones
Ankle Fractures
Drug Eruptions
Skin
Pneumocystis Pneumonia
Idiopathic Thrombocytopenic Purpura
Antifungal Agents
Bone Fractures
Erythema
Blister
Critical Care
Prednisolone
Pharmaceutical Preparations
Dyspnea
Mucous Membrane
Thrombosis

All Science Journal Classification (ASJC) codes

  • Dermatology

Cite this

Pulmonary thromboembolism induced by intravenous immunoglobulin therapy for Stevens-Johnson syndrome : A case report. / Ide, Taketoshi; Ohno, Maiko; Ito, Takamichi; Tsukamoto, Karin; Hirano, Anna; Sonoyama, Hiroko; Nakano, Takayuki; Furue, Masutaka; Mashino, Toshihiko.

In: Nishinihon Journal of Dermatology, Vol. 81, No. 3, 01.01.2019, p. 170-174.

Research output: Contribution to journalArticle

Ide, Taketoshi ; Ohno, Maiko ; Ito, Takamichi ; Tsukamoto, Karin ; Hirano, Anna ; Sonoyama, Hiroko ; Nakano, Takayuki ; Furue, Masutaka ; Mashino, Toshihiko. / Pulmonary thromboembolism induced by intravenous immunoglobulin therapy for Stevens-Johnson syndrome : A case report. In: Nishinihon Journal of Dermatology. 2019 ; Vol. 81, No. 3. pp. 170-174.
@article{69e8408435b44055b07fb1a0ec7f9777,
title = "Pulmonary thromboembolism induced by intravenous immunoglobulin therapy for Stevens-Johnson syndrome: A case report",
abstract = "A 71-year-old man visited our department with multiple diffuse erythema on his trunk (day 1). The patient was administrated prednisolone(15 mg/day)for 3 month for an idiopathic thrombocytopenic purpura. From 1 month before his first visit to us, he had been treated with antibiotic and antifungal drugs for postoperative pneumocystis pneumonia after right outer ankle bone fracture surgery. He was diagnosed with drug eruption based on the clinical findings, and the drugs were discontinued. On the following day(day 2), the skin eruption developed into Stevens-Johnson syndrome with blisters and erosions on the whole body and mucosa. Then, he was given intravenous immunoglobulin(IVIG)therapy(400 mg/kg/day) for 5 days, and his skin condition gradually improved. However, dyspnea suddenly appeared on day 7. Pulmonary thromboembolism was confirmed. In spite of intensive care, the patient died on day 9. We should remember that IVIG therapy may cause lethal thrombosis.",
author = "Taketoshi Ide and Maiko Ohno and Takamichi Ito and Karin Tsukamoto and Anna Hirano and Hiroko Sonoyama and Takayuki Nakano and Masutaka Furue and Toshihiko Mashino",
year = "2019",
month = "1",
day = "1",
doi = "10.2336/nishinihonhifu.81.170",
language = "English",
volume = "81",
pages = "170--174",
journal = "Nishinihon Journal of Dermatology",
issn = "0386-9784",
publisher = "Kyushu University, Faculty of Science",
number = "3",

}

TY - JOUR

T1 - Pulmonary thromboembolism induced by intravenous immunoglobulin therapy for Stevens-Johnson syndrome

T2 - A case report

AU - Ide, Taketoshi

AU - Ohno, Maiko

AU - Ito, Takamichi

AU - Tsukamoto, Karin

AU - Hirano, Anna

AU - Sonoyama, Hiroko

AU - Nakano, Takayuki

AU - Furue, Masutaka

AU - Mashino, Toshihiko

PY - 2019/1/1

Y1 - 2019/1/1

N2 - A 71-year-old man visited our department with multiple diffuse erythema on his trunk (day 1). The patient was administrated prednisolone(15 mg/day)for 3 month for an idiopathic thrombocytopenic purpura. From 1 month before his first visit to us, he had been treated with antibiotic and antifungal drugs for postoperative pneumocystis pneumonia after right outer ankle bone fracture surgery. He was diagnosed with drug eruption based on the clinical findings, and the drugs were discontinued. On the following day(day 2), the skin eruption developed into Stevens-Johnson syndrome with blisters and erosions on the whole body and mucosa. Then, he was given intravenous immunoglobulin(IVIG)therapy(400 mg/kg/day) for 5 days, and his skin condition gradually improved. However, dyspnea suddenly appeared on day 7. Pulmonary thromboembolism was confirmed. In spite of intensive care, the patient died on day 9. We should remember that IVIG therapy may cause lethal thrombosis.

AB - A 71-year-old man visited our department with multiple diffuse erythema on his trunk (day 1). The patient was administrated prednisolone(15 mg/day)for 3 month for an idiopathic thrombocytopenic purpura. From 1 month before his first visit to us, he had been treated with antibiotic and antifungal drugs for postoperative pneumocystis pneumonia after right outer ankle bone fracture surgery. He was diagnosed with drug eruption based on the clinical findings, and the drugs were discontinued. On the following day(day 2), the skin eruption developed into Stevens-Johnson syndrome with blisters and erosions on the whole body and mucosa. Then, he was given intravenous immunoglobulin(IVIG)therapy(400 mg/kg/day) for 5 days, and his skin condition gradually improved. However, dyspnea suddenly appeared on day 7. Pulmonary thromboembolism was confirmed. In spite of intensive care, the patient died on day 9. We should remember that IVIG therapy may cause lethal thrombosis.

UR - http://www.scopus.com/inward/record.url?scp=85071955433&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85071955433&partnerID=8YFLogxK

U2 - 10.2336/nishinihonhifu.81.170

DO - 10.2336/nishinihonhifu.81.170

M3 - Article

AN - SCOPUS:85071955433

VL - 81

SP - 170

EP - 174

JO - Nishinihon Journal of Dermatology

JF - Nishinihon Journal of Dermatology

SN - 0386-9784

IS - 3

ER -